Alert archive / Wyoming / High Wind Watches in 2016
High Wind Watch 2, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Feb 2, 2016, 1:06 PM MST for Park County, Wyoming. It took effect at Feb 3, 2016, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 2, 2016, 1:06 PM MST (20:06 UTC)
- In effect from
- Feb 3, 2016, 5:00 PM MST
- Expired
- Feb 3, 2016, 12:19 AM MST
- In force
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779 WWUS75 KRIW 022006 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 106 PM MST TUE FEB 2 2016 ...VERY STRONG WINDS POSSIBLE IN THE CODY FOOTHILLS WEDNESDAY NIGHT THROUGH THURSDAY MORNING... .FAVORABLE ATMOSPHERIC CONDITIONS ARE POTENTIALLY COMING TOGETHER FOR INCREASING WINDS ALONG THE CODY FOOTHILLS BEGINNING ON WEDNESDAY AND THEN PEAKING LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. INITIALLY...IT LOOKS LIKE STRONG WINDS WILL BLOW OUT OF THE NORMALLY WINDY CANYONS WEDNESDAY...POTENTIALLY BECOMING HIGH WINDS WEDNESDAY EVENING. IN ADDITION...FAVORABLE CONDITIONS FOR VERY STRONG MOUNTAIN WAVE WINDS EXIST LATER WEDNESDAY NIGHT INTO THURSDAY MORNING. STAY TUNED ON THIS DEVELOPING POTENTIAL HIGH WIND SITUATION ALONG THE CODY FOOTHILLS. WYZ003-031200- /O.NEW.KRIW.HW.A.0002.160204T0000Z-160204T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 106 PM MST TUE FEB 2 2016 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * TIMING...WEST WINDS WILL GRADUALLY INCREASE DURING THE DAY WEDNESDAY...POTENTIALLY BECOMING HIGH WINDS IN SPOTS BY SUNSET WEDNESDAY. MORE WIDESPREAD HIGH WINDS ARE POSSIBLE LATER WEDNESDAY NIGHT INTO THURSDAY MORNING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS 60 TO 70 MPH POSSIBLE...ESPECIALLY NORTH OF CODY. * IMPACTS...TRAVELLERS PLANNING TRAVEL ALONG HIGHWAY 120 BETWEEN CODY AND CLARK SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC CROSS WINDS DEVELOPING LATE WEDNESDAY AND PEAKING OVERNIGHT WEDNESDAY INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SKRBAC
1 follow-up statement
821 WWUS75 KRIW 030719 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1219 AM MST WED FEB 3 2016 ...STRONG WINDS IN THE CODY FOOTHILLS TONIGHT THROUGH EARLY AFTERNOON THURSDAY... .FAVORABLE ATMOSPHERIC CONDITIONS WILL COME TOGETHER FOR INCREASING WINDS ALONG THE CODY FOOTHILLS BEGINNING TONIGHT...PEAKING LATE TONIGHT INTO THURSDAY MORNING. INITIALLY...IT LOOKS LIKE STRONG WINDS WILL BLOW OUT OF THE NORMALLY WINDY CANYONS TODAY...BECOMING HIGH WINDS THIS EVENING. IN ADDITION...FAVORABLE CONDITIONS FOR VERY STRONG MOUNTAIN WAVE WINDS EXIST LATER WEDNESDAY NIGHT THROUGH THURSDAY MORNING. WYZ003-032300- /O.UPG.KRIW.HW.A.0002.160204T0000Z-160204T1800Z/ /O.NEW.KRIW.HW.W.0005.160204T0000Z-160204T2100Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1219 AM MST WED FEB 3 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEST WINDS WILL GRADUALLY INCREASE DURING THE DAY TODAY...BECOMING HIGH WINDS IN SPOTS BY SUNSET. MORE WIDESPREAD HIGH WINDS ARE POSSIBLE LATER TONIGHT THROUGH THURSDAY MORNING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS 60 TO 70 MPH POSSIBLE... ESPECIALLY NORTH OF CODY. * IMPACTS...TRAVELERS PLANNING TRAVEL ALONG HIGHWAY 120 BETWEEN CODY AND CLARK SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC CROSS WINDS...PEAKING OVERNIGHT TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Feb 2, 11:28 AM MST, 1 hour 38 minutes earlier.
Area forecast discussion, Feb 2, 11:28 AM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE RIVERTON WY 1128 AM MST TUE FEB 2 2016 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT TODAY AND TONIGHT...GRADUAL DRYING AND SOME CLEARING AS OUR STORM PULLS OUT INTO THE PLAINS WITH OCCASIONAL FLURRIES LEFTOVER INTO THE AFTERNOON. CHILLY NORTHWEST FLOW WILL TAKEOVER WITH THE LAST FEW MODEL RUNS BRINGING A WEAK DISTURBANCE THROUGH LATE...WITH LAPSE RATES LOOKING MORE IMPRESSIVE...THOUGHT THE PREVIOUS SHIFT HAD A GOOD HANDLE ON WHERE THE BEST CHANCE FOR SNOW SHOWERS WILL BE...WENT AHEAD AND BUILT ON THAT IDEA POPS WISE AND BROUGHT THEM EARLIER INTO THE EVENING AND AFTERNOON GIVEN THE FAVORABLE LAPSE RATES AND ADEQUATE MOISTURE. IN ADDITION...WIND CHILLS BELOW ZERO ACROSS WESTERN AND CENTRAL WYOMING...WITH SOME WIND CHILLS APPROACHING 20 BELOW ALONG THE INTERSTATE 80 CORRIDOR AND IN THE WESTERN MOUNTAINS CAN BE EXPECTED. WEDNESDAY...RIDGING BUILDS INTO THE REGION WITH SOME FLATTENING LATE WEDNESDAY NIGHT. WAA AND DIFLUENT FLOW AHEAD OF AN APPROACHING SHORT WAVE WILL INCREASE THE CHANCE FOR SNOW IN THE WESTERN MOUNTAINS LATE...OTHERWISE WEDNESDAY WILL BE BREEZY...ESPECIALLY IN THE CODY FOOTHILLS AND ACROSS THE SOUTH...AND COOL AS MILD AIR ALOFT TAKES ITS TIME FILTERING IN FROM THE WEST. THURSDAY...A SPLITTING TROUGH MOVES INTO THE REGION...DELIVERING ANOTHER CHANCE FOR MEASURABLE SNOW ACROSS THE WEST AND SOUTH DURING THE DAY...POSSIBLY MOVING EAST OF THE DIVIDE THURSDAY EVENING. THE TRANSITION EAST OF THE DIVIDE IS HANDLED DIFFERENTLY BY THE MODELS...SO JUST INTRODUCED SOME SLIGHT CHANCE POPS FOR NOW. .LONG TERM...FRIDAY THROUGH TUESDAY THERE MAY BE LINGERING LIGHT SNOW OR FLURRIES IN THE EAST ZONES FRIDAY MORNING IF THE ECMWF MODEL IS CORRECT WHILE THE GFS IS DRY. WILL OPT FOR A DRY FORECAST FRIDAY FOR NOW. SATURDAY LOOKS DRY AS WELL FOR THE REGION. THE EXCEPTION IS NW WY WHERE SCATTERED LIGHT SNOW DEVELOPS SATURDAY AFTERNOON AHEAD OF THE NEXT WEATHER SYSTEM. MILDER HIGH TEMPS FRIDAY AND SATURDAY WITH SNOW COVERED AREAS NOT RECOVERING AS MUCH DUE TO THE RECENT ADDITIONAL SNOW COVER. SUN ANGLE MIGHT HELP BUT THAT EFFECT IS MORE POTENT IN LATE FEBRUARY. THIS WEATHER SYSTEM IS FORECAST TO DROP SOUTHEAST THROUGH MONTANA AND WY SATURDAY NIGHT AND SUNDAY. MUCH COLDER AIR FROM CANADA IS DRAWN SOUTH WITH THIS SYSTEM AS WELL AS A POTENTIAL SECOND SHOT OF COLD AIR SUNDAY NIGHT INTO MONDAY. THE 00Z GFS AND ECMWF MODEL WERE IN AGREEMENT. THE 06Z GFS HAS BACKED OFF ON THE COLD FOR MONDAY. THERE ARE CERTAINLY MODEL ISSUES WITH RESPECT TO THE HIGH AMPLITUDE RIDGE BUILDING OVER THE WEST COAST OF THE U.S. INTO WESTERN CANADA SUNDAY THROUGH TUESDAY. THE 00Z ECMWF MODEL NUDGES THE RIDGE CLOSER TO WY MONDAY INTO TUESDAY. THUS AFTER A COLD SUNDAY...MONDAY AND TUESDAY ARE MILDER. THE 00Z GFS WAS KEEPING THE COLD AIR IN ON SUNDAY AND MONDAY WITH MODERATION ON TUESDAY. THE 06Z GFS GOES MUCH MILDER MONDAY AND TUESDAY LEANING TOWARD THE 00Z ECMWF. WITH ALL THAT SAID...HAVE COLDER HIGHS FOR SUNDAY. THEN MONDAY WOULD BE A BIT WARMER IN THE WEST EXCEPT FOR THE SNOW COVERED WESTERN VALLEYS WHERE INVERSIONS SET UP. MONDAY EAST OF THE DIVIDE LOOKS COLDER BUT DID NOT GO AS COLD AS SOME GUIDANCE SUGGESTS DUE TO THE UNCERTAINTY OF THE PATTERN. THEN MILDER ALL AREAS TUESDAY WITH LESS WARMING IN THE SNOW COVERED VALLEYS. AS FOR PRECIP...SCATTERED MOUNTAIN LIGHT SNOW SUNDAY WITH BETTER COVERAGE IN THE NORTHERN BIGHORN MTS. MONDAY AND TUESDAY DRIER IN THE WEST AND CENTRAL. POSSIBLE SCATTERED LIGHT SNOW IN THE NORTHERN BIGHORN MTS AND NORTHERN JOHNSON COUNTY MONDAY...DRY ON TUE. PLENTY OF TIME TO WATCH THIS UPCOMING WEEKEND WEATHER PATTERN AND ADJUST FORECAST AS NEEDED. && .AVIATION.../18Z ISSUANCE/ THE SNOW AND MVFR/IFR/MTN OBSCTNS CONDITIONS ARE EXPECTED TO GRADUALLY DECREASE IN COVERAGE DURING THE MORNING...WITH TERMINALS BECOMING MAINLY VFR BY 21Z IN MOST AREAS...AS THE WINTER STORM CONTINUES TO PULL AWAY FROM THE AREA. A WEAK SYSTEM IN THE NORTHWEST FLOW IN WAKE OF THE MAIN SYSTEM COULD RESULT IN ISOLATED TO LOCALLY SCATTERED SNOW SHOWERS TONIGHT...AND WILL HAVE VCSH TO ACCOUNT FOR THIS ALTHOUGH KCPR COULD SEE BRIEF IFR/MVFR CONDITIONS. WINDS ARE EXPECTED TO BE MAINLY LIGHT IN MOST AREAS TODAY. HOWEVER BREEZY WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP TONIGHT OVER SWEETWATER...UPPER GREEN RIVER BASIN...AND THE DUBOIS AREA. THIS WIND COULD EVEN IMPACT THE KRIW TERMINAL. SOUTHWEST WINDS ARE EXPECTED TO INCREASE AT KCPR BY 15Z WED ALONG WITH THE POTENTIAL FOR REDUCED VISIBILITY IN BLOWING SNOW.. && .FIRE WEATHER... SNOW SHOWERS ACROSS THE FORECAST AREA WILL RESULT IN FAIR SMOKE DISPERSION THIS AFTERNOON. MIXING HEIGHTS LOWER A BIT AFTER TODAY BUT VARIABLE CLOUD COVER AND OCCASIONAL BREEZES WILL KEEP SMOKE DISPERSION FROM BOTTOMING OUT ACROSS THE BOARD...THOUGH THERE WILL BE SOME INVERSIONS RETURNING TO VALLEYS AND BASINS AFTER TONIGHT...WITH SOME IMPROVEMENT DURING THE DAY. THERE WILL BE A FEW SHOTS AT SOME MORE SNOW AS THE WEEK MOVES ALONG BUT NOTHING SIGNIFICANT ON THE HORIZON. A STRONG RIDGE COULD BE BUILDING IN NEXT WEEK...WITH DRIER AND CALMER WEATHER POSSIBLE...IN ADDITION TO SOME STRONG INVERSIONS IN ANY SNOW COVERED VALLEYS OR BASINS. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 9 AM MST THIS MORNING FOR WYZ020-022. WINTER WEATHER ADVISORY UNTIL 9 AM MST THIS MORNING FOR WYZ011- 015-017>019-027>030. && SHORT TERM...ALLEN LONG TERM...AR AVIATION...WM/LIPSON FIRE WEATHER...ALLEN
Hazardous weather outlook, Feb 2, 10:10 AM MST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1010 AM MST TUE FEB 2 2016 WYZ001>020-022>030-031300- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 1010 AM MST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW TAPERING OFF THROUGH THE MORNING WITH SCATTERED SNOW SHOWERS COMING OFF THE MOUNTAINS THIS AFTERNOON AND EVENING. SNOW SHOWERS THIS AFTERNOON AND EVENING COULD CAUSE SHARP REDUCTIONS IN VISIBILITY AND SLICK ROADS AT TIMES. HIGHWAY CONDITIONS IN CENTRAL AND SOUTHERN WYOMING WILL BE HAZARDOUS AT TIMES TODAY. PLEASE CHECK WYOROAD.INFO FOR THE LATEST ROAD CONDITIONS AND CLOSURES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT SNOWFALL AMOUNTS. THANK YOU.
Nearby
High Wind Watches in Wyoming, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.